ISPN & CGFNS Practice Test

0%

An order for Bupropion (Wellbutrin) has been placed with a client. When is it appropriate for the nurse to give the order?

Correct! Wrong!

Explanation:
Bupropion (Wellbutrin) should be taken once a day, in the morning, in the dose prescribed on the prescription. The maximum daily dose is 400 mg.

A temperature of 101 degrees has been recorded in a patient with acquired immunodeficiency syndrome and pneumocystis jiroveci infection. Pentamidine is administered to the patient (pentam 300). Which of the following symptoms does a fever indicate?

Correct! Wrong!

Explanation:
In a patient getting Pentam 300, a fever is caused by another infection. Chills and a chronic sore throat are also signs of another infection.

If a client is experiencing dizziness after receiving procainamide (Procanbid) intravenously, the first nursing action is to:

Correct! Wrong!

Explanation:
Severe dizziness, fainting, and low blood pressure are all side effects of procainamide (Procanbid). The nurse should initially check the client's blood pressure to make sure it hasn't dropped dangerously low. Fever, sore throat, sore mouth, infection, asthma, chest pain, normal bruises, dark urine, and hallucinations are some of the other side effects of procainamide (Procanbid).

The therapy in which a client's feelings, attitudes, and behaviors are modified by focusing on the therapist-client relationship is called:

Correct! Wrong!

Explanation:
Interpersonal psychotherapy aims to change a client's feelings, attitudes, and actions by focusing on the therapist-client relationship

When a client has been sexually abused, the nurse is in the preinteraction phase of the nurse-client relationship. During this time, the nurse should do:

Correct! Wrong!

Explanation:
The nurse should analyze personal attitudes, prejudices, and biases that may affect the nurse-client relationship during the preinteraction phase. Understanding personal beliefs and how they could affect the nurse-client interaction is critical for later phases of success.

Which of the following is the most important assessment for a client receiving bumetanide (Bumex) intravenously for acute congestive heart failure?

Correct! Wrong!

Explanation:
Bumetanide (Bumex) is a medication that is used to treat mild to moderate hypertension in people who have congestive heart failure. Bumetanide should be monitored by the nurse to ensure that it is having a therapeutic impact by decreasing blood pressure.

The nurse expects the following laboratory tests to evaluate the therapeutic impact of heparin intravenously given to the client:

Correct! Wrong!

Explanation:
The nurse evaluates the therapeutic impact of Heparin using the activated partial thromboplastin time. Heparin raises a patient's activated partial thromboplastin time by 1.5 to 2 times when compared to the period without Heparin, which is typically 25-30 seconds.

Which one of the following is not a source of acquired immunity?

Correct! Wrong!

Explanation:
Vitamins do not confer immunity. Animal serum, antibodies received in reaction to sickness, and antibodies received from the mother are all sources of acquired immunity.

Dextroamphetamine (Dexedrine) has been prescribed for an 10-year-old child who has been acting out in class. The nurse will tell the parents to do the:

Correct! Wrong!

Explanation:
To avoid sleeplessness, take Dextroamphetamine (Dexedrine) at least 6 hours before bedtime.

A patient has voluntarily checked herself into the hospital's mental health unit. The nurse anticipates the following from the client:

Correct! Wrong!

Explanation:
If the client has been to the hospital, she is more inclined to cooperate and is less likely to be angry or argumentative. Because such a client has a purpose for admission, he or she should be able to assist in the planning of care and therapy.

Methamphetamine (Desoxyn) was prescribed to a 8-year-old girl who was overly energetic at home. The nurse instructs the parents to do:

Correct! Wrong!

Explanation:
Take Methamphetamine (Desoxyn) at least 6 hours before bed to avoid sleeplessness.

A assistance group has been talking with a depressed hospital patient. Which behaviors suggest that the patient is on the verge of committing suicide?

Correct! Wrong!

Explanation:
Giving away personal items is a clear sign that a depressed patient is contemplating suicide. Anger and an inability to get along with other members of the group or the group leader do not always indicate a risk of suicide.

An indwelling abdominal catheter is used by a client who is having peritoneal dialysis for chronic renal failure. If the client spills water over the catheter dressing, what should the nurse do?

Correct! Wrong!

Explanation:
A damp dressing could indicate a catheter that isn't working properly. If a patient spills water on the dressing, the nurse should change it right away so that moisture associated with catheter problems can be noticed in the future.

What might a nurse anticipate to see after transfusing platelets into a trauma patient who has several cuts?

Correct! Wrong!

Explanation:
Platelets are essential for blood clotting. The nurse expects to notice decreased flow from the wound sites after delivering platelets to a trauma patient with open wounds.

A 35-year-old male who has used cocaine is being assessed by an emergency room nurse. What are the signs that the client has overdosed?

Correct! Wrong!

Explanation:
Myocardial infarction and ataxia are common symptoms of cocaine overdose.

The treatment of which symptom is the expected effect of omeprazole (Prilosec).

Correct! Wrong!

Explanation:
Omeprazole (Prilosec) is a protein-pump inhibitor that is prescribed to treat heartburn. Dyspepsia, peptic ulcer disease, gastroesophageal reflux disease, laryngopharyngeal reflux, and Zollinger-Ellison syndrome are all treated with this medication.

For a client using codeine sulfate, the nurse would specifically include the following in the treatment plan:

Correct! Wrong!

Explanation:
When using codeine sulfate, patients frequently have a lack of bowel movements due to a lack of muscular action.The nurse should keep an eye on the patient's bowel activity to make sure he or she is moving around enough.

During a softball game, the client was hit by a wild pitch and incurred an eye injury. What is the nurse's initial response?

Correct! Wrong!

Explanation:
The nurse's initial concern is to minimize swelling by providing ice. This will keep the eye from getting any worse.

On Coumadin, the client had a prothrombin time of 20 seconds and a control time of 11 seconds. According to the nurse, this means:

Correct! Wrong!

Explanation:
The average prothrombin time is 10–12 seconds, and the therapeutic range for a Coumadin patient is 1.5–2 times the patient's average prothrombin time. As a result, 20 seconds falls within the therapeutic range.

Which of the following conditions is metoclopramide prescribed for?

Correct! Wrong!

Explanation:
Metoclopramide is an antiemetic and gastroprokinetic drug that is often used to treat nausea and vomiting, to help persons with gastroparesis empty their stomachs more quickly, and to treat the gastric stasis that is typically linked with migraine attacks.

A client suffering from ulcerative colitis is receiving instruction from the nurse. What kind of diet is the nurse going to recommend?

Correct! Wrong!

Explanation:
Ulcerative colitis is a symptom of a low-fiber, low-residue diet. Foods that are unlikely to block the digestive system if it is narrowed by inflammation or scarring, or if gastrointestinal motility is impaired, should be included in the diet.

When prescribing Allopurinol (Zyloprim) to a patient, the nurse should include the following instructions:

Correct! Wrong!

Explanation:
To lessen the chance of kidney stone development, the nurse should advise a patient on Allopurinol (Zyloprim) to drink 3000 mL of liquids each day.

A client with hypokalemia is receiving instruction from the nurse. What kind of diet will the nurse be introducing?

Correct! Wrong!

Explanation:
If a client has hypokalemia, they must eat a high-potassium diet. Excessive diarrhea or vomiting, intracellular changes, antibiotics, Cushing's syndrome, exogenous steroid usage, or renal tubular acidosis can all cause hypokalemia.

The nurse will utilize an administration kit specifically intended for flood when preparing for a blood transfusion. The blood administration set with straight tubing will help with the following:

Correct! Wrong!

Explanation:
During a blood transfusion, only products made exclusively for blood should be used. A filter is included in the straight tube blood administration set to catch fibrin clots that may have formed during blood storage.

Which of the following reports would be useful to a nurse caring for a pyrazinamide-addicted client?

Correct! Wrong!

Explanation:
Pyrazinamide is a tuberculosis treatment medication. A sputum culture can assist the nurse determine whether the patient has developed Pyrazinamide resistance.

Comments are closed.

Open